Hail, Pearl River
- When
- February 25, 7:20 AM CST
- Where
- Pearl River County, Crossroads
- Measured
- 0.88 in hail
- Reported by
- METEOROLOGIST(NON NWS)
- Coordinates
- 30.783, -89.767
Nickel size hail covered the ground.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Feb 25, 3:30 AM CST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 330 AM CST WED FEB 25 2004 .DISCUSSION...UPPER LOW CONTINUES TO MOVE SLOWLY EWD AND GUIDANCE MODELS INDICATE IT SHOULD BE OVER S MS OR SE LA THIS EVENING...THEN EVOLVE INTO A MORE OPEN WAVE FEATURE AS IT MOVES ACROSS AL GA LATE TONIGHT AND THU. ASSOCIATED SURFACE BOUNDARY CONTINUES TO HANG OFFSHORE. SEVERAL WAVES OF CONVECTION HAVE MOVED ALONG AND JUST NORTH SURFACE BOUNDARY ACROSS SE LA AND COASTAL WATER OVERNIGHT ...WITH ONE THUNDERSTORM CLUSTER EXIT THE MS COASTAL WATERS. ETA AND AVN CONTINUE TO FORECAST THE SFC LOW TO MOVE INTO SE LA TODAY...IN A SOMEWHAT OCCLUDED SYNOPTIC PATTERN...BEFORE A SECONDARY LOW DEVELOPS IN THE NE GULF TONIGHT AND BECOMES THE DOMINATE FEATURE. WILL ACKNOWLEDGE SOME THREAT OF WARM AIR INTRUSION INTO COASTAL AREAS OF SE LA S OF LAKE PONTCHARTRAIN TODAY AND CONTINUE TO MENTION SHOWERS AND TSTMS...HOWEVER RAIN COOLED NE FLOW SEEMS PRETTY ENTRENCHED ATTM. WILL REDEFINE FLOOD WATCH TO INCLUDE AREA FROM BTR THROUGH NORTH OF OF LAKE PONCTHARAIN AND MS COUNTIES...WHERE RAIN CHANCES WILL BE GREATEST NORTH OF SURFACE LOW AND CLOSER TO UPPER LOW. SOIL CONDITIONS ARE SATURATED AND SEVERAL RIVERS ARE CURRENTLY OR MAY GO INTO FLOOD DURING THE NEXT COUPLE OF DAYS. UPPER RIDGE SHOULD START BUILDING INTO AREA LATE THURSDAY AND FAIR WEATHER SHOULD BE INTO STORE THROUGH SATURDAY. ANOTHER DEEP TROUGH MOVES THROUGH THE SRN PLAINS SUN AND RETURN FLOW OF MOISTURE SPREADING ACROSS THE AREA SUNDAY...AND A CHANCE OF SHOWERS AND THUNDERSTORMS LATE SUNDAY INTO MONDAY. && PRELIMINARY NUMBERS MCB 56 43 56 39 / 80 50 10 05 BTR 58 43 56 39 / 80 40 10 05 MSY 65 47 58 41 / 60 40 10 10 GPT 64 48 60 42 / 70 50 20 10 && .LIX WATCHES/WARNINGS/ADVISORIES...NONE. LA...FLOOD WATCH TODAY FOR LAZ034>040-046>050. MS...FLOOD WATCH TODAY FOR MSZ068>071-077-080>082. SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVISORY PQL TO ATCHAFALAYA RIVER OUT 60 NM. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 915 PM CST TUE FEB 24 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-251200- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 405 PM CST TUE FEB 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTH...SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TONIGHT THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. THE MAIN THREAT WITH ANY STORMS WILL BE LARGE HAIL AND HEAVY RAINFALL. FLOODING... THERE IS THE POTENTIAL FOR HEAVY RAINFALL TONIGHT. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE COMMON TONIGHT WITH LOCALIZED 3 INCH AMOUNTS POSSIBLE. SINCE THE GROUND IS NEARLY SATURATED IN MANY LOCATIONS...ADDITIONAL HEAVY RAINFALL MAY RESULT IN FLOODING. AREAS OF PRIMARY CONCERN FOR FLOODING WILL BE LOW LYING...FLOOD PRONE...AND POOR DRAINAGE LOCATIONS. A FLOOD WATCH IS IN EFFECT FOR THE AREA. RIVER FLOODING... RIVER FLOODING IS OCCURRING OR IS FORECAST TO OCCUR ON SOME RIVERS IN SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. REFER TO THE LATEST RIVER FLOOD STATEMENTS AND WARNINGS ISSUED BY THE NATIONAL WEATHER SERVICE FOR FURTHER INFORMATION. MARINE... SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP TONIGHT ACROSS THE COASTAL WATERS AS WINDS INCREASE TO AROUND 20 KNOTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY RIVER FLOODING... RIVER FLOODING WILL CONTINUE ON SOME RIVERS IN SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI DURING THE PERIOD. REFER TO THE LATEST RIVER FLOOD STATEMENTS AND WARNINGS ISSUED BY THE NATIONAL WEATHER SERVICE FOR FURTHER INFORMATION. MARINE... SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ACROSS THE GULF COASTAL WATERS WEDNESDAY AND THURSDAY AND OVER LAKES PONTCHARTRAIN AND MAUREPAS WEDNESDAY FOR WINDS AROUND 20 KNOTS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Nickel size hail covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386134.